Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Developed crust on several parts of scalp. Started itching and feels like sunburn. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
Several months I developed a crust on several parts of my scalp. Then it started to itching,now it is real pink with a feeling of a sunburn. I haven't been out side to get any sun when I do go out I wear a hat This is keeping awake at night besides it HURTS.
Posted Sat, 24 Aug 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 26 minutes later

Your descriptions sounds like scalp psoriasis, or discoid lupus to me. A picture can clarify further.

You have a feature to upload the images of the rash yourself at the right side of the query page, please utilize that so that I can answer your query better. You can also send the image as attachment to YYYY@YYYY , with the subject as 'Attn: Dr. Johny Chacko'.

Topical steroid will help. Before recommending anything I would like to see a photograph.

Waiting to hear from you...

Take care
Above answer was peer-reviewed by
Follow-up: Developed crust on several parts of scalp. Started itching and feels like sunburn. Suggest? 32 hours later

I have blisters for 2 weeks with clear liquid around 2 to 4 cm . I have had this condition for over two months. This condition has been a going on thing for over 3 months in different stages. 1.Crust in spots: 2. turning scalp pink with itching
3. small raised blisters with clear liquid in 2-4cm
Answered by Dr. Johny Chacko 36 hours later

Blisters, Itching and crusts are a feature of immuno-bullous disorders. These disorders have to be evaluated and treated by Dermatologist. Pemphigus vulgaris, Bullous pemphigoid and Epidermolysis Bullosa Aquisita are examples of Immuno-bullous disorders.
Because of your age and lack of mouth and genital mucosa involvement I am thinking of Bullous Pemphigoid.
Kindly consult a dermatologist at the earliest. You need oral steroids or immunomodulators for managing immuno bullous disorders.

Hope I have answered your query. If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor